Alert archive / California / Wind Advisories in 2018
Wind Advisory 35, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at May 8, 2018, 10:07 AM PDT. It took effect at May 8, 2018, 5:00 PM PDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- May 8, 2018, 10:07 AM PDT (17:07 UTC)
- In effect from
- May 8, 2018, 5:00 PM PDT
- Expired
- May 9, 2018, 9:00 AM PDT
- In force
- 16 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
678 WWUS76 KLOX 081707 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1007 AM PDT Tue May 8 2018 ...WIND ADVISORY IN EFFECT FROM LATE THIS AFTERNOON UNTIL 7 AM PDT WEDNESDAY... CAZ054-059-090115- /O.NEW.KLOX.WI.Y.0035.180509T0300Z-180509T1000Z/ Los Angeles County Mountains excluding the Santa Monica Range- Antelope Valley- Including the cities of Acton, Mount Wilson, Sandberg, Lancaster, and Palmdale 1007 AM PDT Tue May 8 2018 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 3 AM PDT WEDNESDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 8 PM this evening to 3 AM PDT Wednesday. * WINDS AND TIMING...Northwest to north winds 25 to 35 mph with gusts to 50 mph will develop later this evening primarily along the I-5 corridor from Gorman and south past Castaic Lake. Winds should peak around 10 pm. The winds should stay west of Lancaster and affect only the western portion of the Antelope Valley * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds especially along the I-5 corridor. && $$ CAZ035-090115- /O.NEW.KLOX.WI.Y.0035.180509T0000Z-180509T0500Z/ Santa Barbara County Central Coast- Including the cities of Santa Maria, Lompoc, and Vandenberg 1007 AM PDT Tue May 8 2018 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 5 PM this afternoon to 10 PM PDT this evening. * WINDS AND TIMING...Northwest to north winds 20 to 30 mph with gusts to 45 mph will develop late this afternoon from Vandenberg AFB and south, primarily along the coast. Winds should peak around 7 or 8 pm. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. This includes Highway 1 and State Route 246. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ039-090115- /O.NEW.KLOX.WI.Y.0035.180509T0000Z-180509T1400Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 1007 AM PDT Tue May 8 2018 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM PDT WEDNESDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 5 PM this afternoon to 7 AM PDT Wednesday. * WINDS AND TIMING...Northwest to north winds 20 to 30 mph with gusts to 50 mph from Goleta to Gaviota will develop in the late afternoon and should peak around 7 or 8 pm. The strongest winds will be from Refugio and west along the south coast. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. Affected highways include the 101 and 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$
2 follow-up statements
504 WWUS76 KLOX 090108 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 608 PM PDT Tue May 8 2018 ...WIND ADVISORY IN EFFECT for portions of Southwest California through 9 AM PDT WEDNESDAY... CAZ035-090215- /O.CAN.KLOX.WI.Y.0035.000000T0000Z-180509T0500Z/ Santa Barbara County Central Coast- Including the cities of Santa Maria, Lompoc, and Vandenberg 608 PM PDT Tue May 8 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Los Angeles/Oxnard has cancelled the Wind Advisory. Winds have subsided below advisory level. $$ CAZ053-091030- /O.EXB.KLOX.WI.Y.0035.180509T0300Z-180509T1600Z/ Ventura County Mountains- Including the cities of Lockwood Valley and Mount Pinos 608 PM PDT Tue May 8 2018 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT WEDNESDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect until 9 AM PDT Wednesday. * WINDS AND TIMING...Northwest to north winds 20 to 30 mph with gusts to 50 mph from Goleta to Gaviota will develop in the late afternoon and should peak around 7 or 8 pm. The strongest winds will be from Refugio and west along the south coast. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. Affected highways include the 101 and 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ054-059-091030- /O.EXT.KLOX.WI.Y.0035.180509T0300Z-180509T1600Z/ Los Angeles County Mountains excluding the Santa Monica Range- Antelope Valley- Including the cities of Acton, Mount Wilson, Sandberg, Lancaster, and Palmdale 608 PM PDT Tue May 8 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT WEDNESDAY... * WINDS AND TIMING...Northwest to north winds 20 to 30 mph with gusts to 50 mph will develop later this evening primarily along the I-5 corridor from Gorman and south past Castaic Lake. Winds should peak around 10 pm. The winds should stay west of Lancaster and affect only the western portion of the Antelope Valley * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds especially along the I-5 corridor. && $$ CAZ039-091030- /O.EXT.KLOX.WI.Y.0035.000000T0000Z-180509T1600Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 608 PM PDT Tue May 8 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT WEDNESDAY... * WINDS AND TIMING...Northwest to north winds 20 to 30 mph with gusts to 50 mph from Goleta to Gaviota will develop in the late afternoon and should peak around 7 or 8 pm. The strongest winds will be from Refugio and west along the south coast. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. Affected highways include the 101 and 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Dumas/Smith
655 WWUS76 KLOX 091058 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 358 AM PDT Wed May 9 2018 ...WIND ADVISORY IN EFFECT for portions of Southwest California through 9 AM PDT WEDNESDAY... CAZ053-054-059-091200- /O.CAN.KLOX.WI.Y.0035.000000T0000Z-180509T1600Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Antelope Valley- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, Sandberg, Lancaster, and Palmdale 358 AM PDT Wed May 9 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Los Angeles/Oxnard has cancelled the Wind Advisory. Winds have lowered to below wind advisory thresholds. Local gusts to 40 mph will continue through mid morning. $$ CAZ039-091600- /O.CON.KLOX.WI.Y.0035.000000T0000Z-180509T1600Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 358 AM PDT Wed May 9 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WINDS AND TIMING...Northwest to north winds 15 to 30 mph with gusts to 35 mph from Goleta to Gaviota through mid morning. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. Affected highways include the 101 and 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ ck
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 8, 9:12 AM PDT, 55 minutes earlier.
Area forecast discussion, May 8, 9:12 AM PDT, 55 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
912 AM PDT Tue May 8 2018
.SYNOPSIS...08/511 AM.
Breezy conditions will continue through Wednesday for the south
coast and mountain areas. Temperatures will be above normal into
Thursday then will cool to near normal through early next week.
Overnight low clouds and fog will develop along the coast and
adjacent valleys intermittently during the next several days.
&&
.SHORT TERM (TDY-THU)...08/911 AM.
***UPDATE***
The weather element of the day appears to be the coastal fog and
stratus.Clouds are well-established still on the central and south
coasts but has retreated from the Paso Robles area in SLO Co.
Still thinking most will clear out between 10 and noon for most
sites. The beaches along the Ventura Co. coast may not clear
today. Most of the inland valley and mountain locations are a few
degrees above yesterday so the forecast for slight warming seems
to be on track.
***From Previous Discussion***
The marine layer is 500 feet deep this morning and is capped by a
moderate inversion. There is weak onshore flow to the east and
very weak offshore flow from the north. Low clouds will cover most
of the coasts as well as the Santa Ynez vly and a little portion
of the San Gabriel Vly. The inversion is strong enough that a few
beaches may see late or no clearing. The marine layer over the
coasts will keep max temps similar to ydy there but slightly
higher hgts and weaker onshore flow will allow for 2 to 4 degrees
of warming inland. Max temps inland will be 6 to 9 degrees above
normal.
Better north flow moves into the area tonight as sfc high pressure
builds into the north. The gustiest winds will be through the I-5
corridor and the western portions of the Santa Ynez range.
The north push will eliminate the low clouds across the SBA south
coast and will reduce the coastal clouds elsewhere. There will be
better onshore flow and hgts fall a few DM as a PACNW upper low
pushes the ridge to the east.
More north flow Wednesday night esp across the SBA south coast and
esp the western portion. A decent eddy will spin up from all of
the winds across the outer waters and this will bring low clouds
to the coasts and the lower coastal vlys with the exception of
the SBA south coast where the north winds will keep the stratus
away.
Better onshore flow to the east will slow clearing some on
Thursday and some west facing beaches may not clear at all.
Continued hgts falls as well as increasing onshore flow will lower
temps a few degrees across the board. Max temps will remain a few
degrees warmer than normal inland and right at normals at the
coasts
.LONG TERM (FRI-MON)...08/328 AM.
Look for a similar marine layer pattern on Friday. The big news
for the day is the forecast 10 MB onshore push to the east
in the afternoon. This strong a gradient will bring slower
clearing to the area and perhaps no beach clearing. Winds will be
stronger than normal in the afternoon and the Antelope Vly will
likely see advisory levels gusts. There will be 6 to 12 degrees
of cooling away from the coast
Both the GFS and the EC agree that a large cut off low will
retrograde over the area for the weekend and Monday. This low with
its lowering hgts and weak lift will combine with an eddy to bring
a very deep marine layer to the area. All three days should see
clouds across the coasts deep into the vlys and even to the
coastal slopes. There will be slow to no clearing across the
coasts early but on Sunday or Monday the marine layer will be so
deep that a reverse clearing situation will develop Max temps will
be below normal all three days esp in the vlys.
&&
.AVIATION...08/1209Z.
At 0822Z at KLAX, the marine layer was around 500 feet deep and a
secondary inversion around 1100 ft deep this morning. There were
two weak inversioThe top of the inversion was near 3100 feet with
a temperature around 20 C.
Low to moderate confidence in 12z TAFs. LIFR to IFR conditions
will affect most coastal terminals this morning. KLAX and KXMX
were dealing with LIFR conds through 14z. There is a 30 percent
chc IFR to MVFR conditions will persist through 22Z at coastal
terminals KSBA and south. There is a 20 percent chc of LIFR conds
at KVNY and KBUR 12Z-16Z. There is a 40% chance for IFR cigs at
KPRB from 13z to 16z this morning.
KLAX...Low confidence in TAF. LIFR cigs may not arrive until 12Z.
There is a 30 percent chc of BKN010 lasting until 23Z.
KBUR...Moderate confidence in TAF. There is less than 20 percent
chc of LIFR conds 14Z-16Z.
&&
.MARINE...08/349 AM.
High confidence with forecast through this morning. Confidence
then lowers to moderate confidence across SBA inner waters as a
(SCA)Small Craft Advisory has been issued for the western portion
of the SBA Channel PZZ650 and the inner waters from Pt. Sal to the
Monterey County Border valid from mid afternoon through this
evening. SCA level gusts will persist across the outer waters
through mid morning Wednesday. Then a GALE Watch has been issued
for the outer waters through Friday morning. Confidence at 60
percent especailly Wed night through Thu evening where gusts to 40
kt will be possible.
Short-period combined seas are likely throughout the waters
through Wednesday night, then longer period swell Thursday and
Friday.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect from 3 PM this afternoon to
midnight PDT tonight for zones 645-650. (See LAXMWWLOX).
Small Craft Advisory in effect until 9 AM PDT Wednesday for
zones 670-673-676. (See LAXMWWLOX).
Gale Watch in effect from Wednesday morning through Friday
morning for zones 670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (THU-MON).
Advisory level northerly winds possible Thursday evening for wind
prone mountain and foothill locations, as well as the Santa
Barbara south coast. Gales are possible across the Outer Coastal
Waters Thursday and Friday.
&&
PUBLIC...Rorke/jld
AVIATION...Kaplan
MARINE...Kaplan
SYNOPSIS...Kaplan/KJ
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 2:15 AM PDT | Gale Watch | LOX | 12 hr | |
| May 8, 5:01 AM PDT | Dense Fog Advisory | LOX | 4 hr | |
| May 8, 2:10 PM PDT | Gale Warning | LOX | 66 hr |
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.